Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 52978

Case report
Table of Contents - Year : 2017 | Month : April | Volume : 11 | Issue : 4 | Page : ZD30 - ZD32

A Rare Case of Digoxin Associated Gingival Overgrowth ZD30-ZD32

Sanjeela Rakshith Guru, Aparnna Suresh, Shyam Padmanabhan, Adithya Reddy

Correspondence
Dr. Sanjeela Rakshith Guru,
Reader, Department of Periodontics, Vydehi Institute of Dental Sciences and Research Centre,
# 82, EPIP Area, Whitefield, Bengaluru-560066, Karnataka, India.
E-mail: sanjeelaguru@yahoo.co.in

This case report presents a case of drug induced gingival overgrowth in a 28-year-old female patient with history of Coronary Artery Disease (CAD) and was prescribed digoxin in combination with furosemide and acitrom for the same. On clinical examination, the patient presented with severe gingival overgrowth. The volume of enlargement seen did not correlate solely with the diagnosis of inflammatory Gingival Enlargement (GE), hence an added drug induced component to the Gingival Overgrowth (GO) was suspected. It was decided to treat the condition using initial therapy {meticulous Scaling and Root Planning (SRP)} followed by a period of observation and maintenance. On recall, since there was no marked improvement, surgical intervention was planned. Periodic treatment combining surgery and maintenance ultimately produced the desired results clinically. Thus, this article within limits highlights that because of time-relationship between the starting of the medication that is digoxin and manifestation of GO, a causal relationship is likely.